Introduction And Background
When you think of Acne, you will immediately get scared because it is a skin condition that is most detested by almost everyone. If you have it, you hate it. If you don’t have it, you fear it. In either case, you worry about it. Acne is treatable but the fact remains that it takes a long time for the skin to heal. It can take from several weeks to several months. One has to be really patient. But other than that, you have to pick the right kind of treatment process for yourself. One always reverts to using acne medications but as the name has stated, beware of the dangers of allergic reaction of acne medications.
Dangers Of Allergic Reaction Of Acne Medications
Although medications are always meant to help people, not everyone is built the same way. Something that might be good for someone else sometimes proves to be pretty awful for you. You have to be careful. There are many drug ingredients which can cause your skin to become irritated and inflamed and in worst case scenarios some of the Allergic Reactions are so severe that they can become life-threatening as well. There are a lot of medications which contain the active ingredients salicylic acid and benzoyl peroxide. These two ingredients are commonly found in many of the gels, lotions, creams and face products that are made for acne clearing.
What To Do?
Before buying a product, always check its active ingredients. However, always try to use the product in minimal amount at its first try to find out whether or not it suits your skin. Imagine if you buy an acne cream and put it all over your face and then you have an allergic reaction. The consequences to that would be a nightmare and it would take you double the time to recover after that. But if you have used it in a small area and then realized that your skin is turning red and itchy and you are having a reaction, it can be contained and better yet you’ll figure out never to use that cream again. Sometimes, using these creams can be worse than what you are already facing such as itching, redness etc. Always test the product first before applying it anywhere so that you have an idea of how it would react on your skin. You can even take a pinch and rub it on your arm to see what happens rather than hitting directly on the most sensitive area of the entire body; your face.
What Allergic Reactions Can Take Place?
As said above, sometimes severe allergic reactions can take place which can even prove to be life-threatening if one considers the worst possible scenario. Some of the symptoms are:
- Extremely visible swelling of the cheeks, the lips and the eyes. The swelling is not always limited and can be of the entire face due to the acne medication usage.
- One of the symptoms included throat tightness which can lead to difficulty in swallowing amongst other problems which can occur due to it.
- Some experienced shortness of breath and that poses a problem for those who are already facing such problems such as asthma or anemia.
- A wheezing sound is also one of the allergic symptoms.
- Low blood pressure is a very common symptom and one that is given a slight excuse as medication often tends to tamper with the blood pressure.
- Hives are also seen.
- Itching and sudden dryness are also experienced.
You can clearly see the dangers that are caused by an allergic reaction due to acne medication. Instead of making things better, they gradually or suddenly become worse. Although a lot of people have faced problems over the years with some medication not suiting them at all, various people have been hospitalized over it but to date there have been no deaths reported. It can be life-threatening but it has yet to take a life, these acne medications! Sometimes it becomes common to have a slight reaction to medication and that is acceptable. It happens with everyone almost. But the ranges matter. If there is slight redness, that is fine. If there is swelling or itching, it is best to not use the product again.
Acne medications are not dangerous exactly and they are helpful loads of times but you have to be careful with them. There could be a medication that wouldn’t suit you at all and it can lead to a lot of problems for you. Hence, beware of the dangers of allergic reactions of acne medications and do your duty to test a product before using it. It can prevent a bad situation from happening.
- Acne And Allergy – Is There A Link?
- Different Skin Types And The Different Dangers
- What Is Skin Allergy?